Indiana, 2008Flash Flooding and Flooding in Indiana, March 18 to 27, 2008
March 18 to 27, 2008 · NWS LMK · 21 events in 10 counties and zones
A frontal boundary over the lower Ohio Valley brought training thunderstorms and heavy rain to south central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary over the lower Ohio Valley brought training thunderstorms and heavy rain to south central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 18, 3:01 PM EST, 39 minutes earlier.
Area forecast discussion, Mar 18, 3:01 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE MAR 18 2008
.SHORT TERM (TONIGHT AND WEDNESDAY)...
...HEAVY RAIN TONIGHT THROUGH WEDNESDAY OVER SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY...
THE MAIN CONCERN FOR THE SHORT TERM WILL BE THE HEAVY RAIN OCCURRING
ALONG AND NORTH OF A FRONTAL BOUNDARY STRETCHING FROM SOUTHEAST
MISSOURI THROUGH SOUTH CENTRAL INDIANA. AT 19Z A BAND OF MODERATE TO
HEAVY RAIN CONTINUED OVER SOUTH CENTRAL INDIANA. FLOODING HAS
ALREADY BE REPORTED OVER PARTS OF THIS AREA. A FLOOD ADVISORY IS
ALREADY IN EFFECT FOR MUCH OF SOUTH CENTRAL INDIANA AND FLOOD
WARNINGS HAVE BEEN ISSUED FOR SOME AREA RIVERS. WITH MORE HEAVY
RAINFALL YET TO COME TONIGHT...WE EXPECT THIS SITUATION TO WORSEN
OVERNIGHT.
THE PRESSURE GRADIENT AHEAD OF A LOW OVER TEXAS IS STRONG WITH WIND
GUSTS TO 25 TO 30 KTS OVER MUCH OF THE AREA SOUTH OF THE WARM FRONT.
A LOW LEVEL JET OF 60 TO 70 KTS AT 850 MB WILL MOVE INTO CENTRAL
KENTUCKY OVERNIGHT AND CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL
AID KEEP THE HEAVY RAINS AND THUNDERSTORMS GOING THROUGH THE NIGHT
WITH THUNDERSTORMS INCREASING DURING THE OVERNIGHT HOURS AS THE LLJ
MOVES INTO THE AREA..
WITH HEAVY RAINS AND THUNDERSTORMS CHANGE FLOOD WATCH TO A FLASH
FLOOD WATCH. WITH AS MUCH PRECIPITATION THAT HAS FALLEN TODAY...
EXPECT THAT WE WILL BE ISSUING FLASH FLOOD WARNINGS TONIGHT.
THE COLD FRONT WILL MOVE EAST THROUGH THE AREA WEDNESDAY MORNING...
BRINGING AN END TO THE HEAVY RAIN. COOLER AIR WILL BEGIN TO MOVE
INTO THE WESTERN PARTS OF THE AREA DURING THE AFTERNOON.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
WEATHER PATTERN WILL SETTLE DOWN RELATIVELY (COMPARED TO TONIGHT AND
WED) DURING EXTENDED PERIOD ALTHOUGH A SERIES OF SHORTWAVES WILL
HAVE AT LEAST SOME EFFECT ON WEATHER DURING THIS PERIOD.
RESIDUAL MOISTURE WILL BE PULLING OUT OF AREA WED EVENING WITH SKY
CLEARING OUT BY THU MORNING. NEXT SYSTEM TO AFFECT AREA WILL BE FRI
AS SHORTWAVE APPROACHES FROM THE NW. GFS IS STRONGER WITH SHORTWAVE
THAN NAM12 AT 84 HRS AND NEW ECMWF RUN. GFS MAY BE ONTO SOMETHING
BUT MAYBE NOT QUITE AS STRONG AS CURRENTLY SHOWN. IN ANY EVENT...SFC
LOW WILL PASS TO OUR NORTH ALLOWING SLY SFC FLOW ON FRI TO WARM
TEMPS DURING AFTERNOON WITH SCT SHOWERS ALONG/AHEAD OF TRAILING SFC
FRONT. GFS SHOWS SOME WRAP AROUND MOISTURE FRI NIGHT BUT WILL HOLD
OFF ON ANY PRECIP GIVEN UNCERTAINLY ON SYSTEM STRENGTH.
NEXT IN SERIES OF SHORTWAVES AFFECTS AREA ON SUNDAY. AGAIN MODEL
DIFFERENCES APPEAR BETWEEN GFS ECMWF AND GEM MODELS. SCT LIGHT
PRECIP AGAIN POSSIBLE WITH THIS SYSTEM AS BELOW NORMAL TEMPS (HIGHS
ONLY IN THE 40S) AFFECT AREA. THICKNESS AND H85 TEMPS ON GFS WOULD
SUGGEST POTENTIAL FOR SCT LIGHT FROZEN PRECIP ACROSS THE NORTH
ALTHOUGH BOUNDARY LAYER TEMPS MAY STAY WARM ENOUGH FOR SCT LIQUID.
ECMWF IS STRONGER WITH SYSTEM WHICH COULD PULL WARMER AIR INTO AREA.
WILL KEEP EYE ON THIS SYSTEM.
FINALLY ANOTHER SHORTWAVE WILL BRING A CHC OF RAIN EARLY NEXT WEEK.
WITH ALL THESE SYSTEMS MOVING RAPIDLY ACROSS THE AREA...TIMING AND
STRENGTH OF SYSTEMS WILL VARY FROM RUN TO RUN AND MODEL TO MODEL.
&&
.AVIATION (18Z TAFS)...
MAIN FOCUS FOR THE TAF PERIOD WILL BE THE RAIN AND ACCOMPANYING
LOWER CIGS AND VSBYS. AT 17Z A BAND OF HEAVY RAIN WAS FALLING ALONG
AND NORTH OF THE OHIO RIVER. CIGS WERE MVFR WITH IFR VSBYS IN RAIN
AT SDF WITH BETTER CONDITIONS AT LEX AND BWG. AS LOW PRESSURE OVER
TEXAS MOVES NORTHEAST TONIGHT...HEAVIER RAIN ALONG WITH THE LOWER
CIGS AND VSBYS WILL DROP SOUTHEAST LATE TONIGHT. A COLD FRONT WILL
CROSS THE AREA DURING THE DAY WEDNESDAY...PUSHING THROUGH SDF AND
BWG BEFORE THE END OF OF THE TAF PERIOD. LOWER CIGS AND VSBYS IN THE
IFR RANGE ALONG AND BEHIND THE FRONT. CIGS AND VSBYS WILL COULD BOTH
LOWER INTO THE IFR CATEGORY IN AREAS OF HEAVY RAIN. WINDS WILL BE
STRONG AND GUSTY FROM THE SOUTH ACROSS MUCH OF CENTRAL KENTUCKY THIS
AFTERNOON INTO TONIGHT.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KYZ023>026-
030>035.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM...SCHOLZ
LONG TERM....TWF
AVIATION.....SCHOLZHazardous weather outlook, Mar 18, 3:00 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT TUE MAR 18 2008
INZ076>079-083-084-089>092-KYZ023>026-030>035-191545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND WEDNESDAY FOR SOUTH
CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.
WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OCCUR
OVER SOUTH CENTRAL INDIANA TONIGHT WITH HEAVY RAIN AT TIMES. RAIN IS
ALSO LIKELY OVER NORTH CENTRAL KENTUCKY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE EXPECTED OVER PARTS OF SOUTH CENTRAL INDIANA
TONIGHT AND WEDNESDAY MORNING...FOR A STORM TOTAL OF 4 TO 8 INCHES
OF RAIN. FOR COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY
STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ALONG THE RIVER AND NORTHEAST
OF LOUISVILLE.
THIS RAIN MAY RESULT IN POTENTIALLY SERIOUS FLOODING AND FLASH
FLOODING OF SMALL STREAMS CREEKS ROADS AND LOW LYING AREAS...
ESPECIALLY OVER PARTS OF SOUTH CENTRAL INDIANA LATE TONIGHT AND
WEDNESDAY MORNING.
SINCE FLASH FLOODING COULD OCCUR OVERNIGHT...WE HIGHLY ENCOURAGE YOU
TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT.
REMEMBER...TURN AROUND DONT DROWN
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.
FLOODING ON SMALLER RIVERS AND STREAMS WILL PEAK LATE WEDNESDAY...
WITH LARGER RIVERS INCLUDING THE OHIO RIVER PEAKING LATE THIS WEEK
INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO CALL IN HEAVY RAINFALL AMOUNTS AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191545-
GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF
THE RAIN COULD BE BRIEFLY HEAVY...ESPECIALLY TOWARD DAYBREAK
WEDNESDAY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED AT
TIMES TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY ESPECIALLY DURING
THE MORNING INTO EARLY AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF
THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING AT TIMES. TOTAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.
TWF/SCHOLZ
In the hours before
Special weather statement, Mar 18, 9:41 AM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 AM EDT TUE MAR 18 2008
INZ076>079-083-084-089>092-KYZ023>026-030>033-181645-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE
1041 AM EDT TUE MAR 18 2008 /941 AM CDT TUE MAR 18 2008/
HEAVY RAIN CONTINUES TO FALL ACROSS SOUTHERN INDIANA AND PORTIONS
OF NORTHERN KENTUCKY. THE HEAVIEST RAIN WAS OVER CORYDON INDIANA
TO CHARLESTOWN AND EAST TO BEDFORD KENTUCKY. RAINFALL RATES FROM ONE
THIRD TO HALF AN INCH PER HOUR. HEAVY RAIN AND EMBEDED THUNDERSTORMS
WILL CONTINUE THROUGH NOON. DRIVERS SHOULD EXERCISE CAUTION NOT
DRIVE THROUGH FLOODED ROADWAYS.
NF
Flood, Jefferson
- When
- March 18, 3:40 PM EST to March 20, 10:40 AM EST
- Where
- Jefferson County, Deputy to 1.27 mi WSW of Deputy
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.800, -85.650
The Muscatatuck River at Deputy crested at 30.5 feet around 830 AM EST on March 19. Flood stage at Deputy is 20 feet. At this level, water is over the county bridge were the gage is located.
Flash Flood, Dubois
- When
- March 18, 5:45 PM EST to 11:45 PM EST
- Where
- Dubois County, 1.45 mi S of Millersport to 2.44 mi E of Holland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.309, -87.022
Several roads were closed in the Huntingburg area. Meridian Road was closed. County Road 230S was closed near St. Anthony. First Street in Huntingburg was closed. Highway 200W was closed south of Huntingburg. Highway 400W was closed north of Brescher Drive.
Flash Flood, Scott
- When
- March 18, 6:00 PM EST to 11:59 PM EST
- Where
- Scott County, 3.76 mi SW of Austin to 0.09 mi ESE of New Frankfort
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.716, -85.855
High water closed numerous roads across the county, including State Highway 56.
Flash Flood, Crawford
- When
- March 18, 7:41 PM EST to March 19, 1:41 AM EST
- Where
- Crawford County, 0.95 mi NE of Marengo to 1.32 mi W of Hogtown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.381, -86.340
A few roads in the county were closed due to high water. Otter Creek Road was closed south of English. Valeene Road north of Marengo was closed. Lower Bacon Ridge Road was closed west of Marengo, and Pleasant Avenue in Marengo was closed.
Flash Flood, Floyd
- When
- March 18, 7:50 PM EST to March 19, 1:50 AM EST
- Where
- Floyd County, 2.19 mi E of Edwardsville to 0.66 mi WNW of Floyds Knobs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.286, -85.860
High water from heavy rains closed numerous road in New Albany and Floyds Knobs.
Flash Flood, Clark
- When
- March 18, 8:47 PM EST to 11:47 PM EST
- Where
- Clark County, 1.72 mi SSE of Bennettsville to 1.38 mi WNW of Hamburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.406, -85.793
Several roads around Charlestown and Sellersburg were closed due to high water.
Flash Flood, Jefferson
- When
- March 18, 8:50 PM EST to March 19, 2:50 AM EST
- Where
- Jefferson County, 0.63 mi SSW of Deputy to 2.76 mi W of Lancaster
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 38.791, -85.653
Sections of State Road 250 and Deputy Pike were closed due to high water. Three vehicles were submerged in high waters. The occupants were rescued.
Flash Flood, Orange
- When
- March 18, 8:50 PM EST to March 19, 2:50 AM EST
- Where
- Orange County, 1.64 mi NW of Frentresstown to 1.58 mi NW of Orangeville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.544, -86.655
Numerous state and county roads were closed due to high water. Some homes in Paoli were evacuated.
Flash Flood, Washington
- When
- March 18, 9:36 PM EST to March 19, 3:36 AM EST
- Where
- Washington County, Salem to 2.04 mi SSE of Freddricksburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.600, -86.100
Occupants of a vehicle stalled in high water on Cox's Ferry Road were rescued. U.S. Highway 150 was closed near Fredericksburg. Several other roads around the county were closed.
Flood, Washington
- When
- March 18, 10:50 PM EST to March 20, 11:40 AM EST
- Where
- Washington County, Freddricksburg to 1.45 mi N of Freddricksburg
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Mesonet
- Coordinates
- 38.430, -86.180
The Blue River at Fredericksburg crested at 27.3 feet around 330 PM EST on March 19. Flood stage at Fredericksburg is 20 feet. This is the major flooding level for this location. Water enters businesses in the town and some evacuations are required. U.S. Highway 150 is closed.
Flash Flood, Dubois
- When
- March 19, 2:30 AM EST to 8:30 AM EST
- Where
- Dubois County, 3.08 mi ENE of Ferdinand to 0.83 mi NE of Kellerville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.240, -86.820
Numerous road in the county were closed due to high water. Old Huntinburg Road was closed in Bainbridge. Ferdinand Road was closed east of County Road 200W. Old Petersburg Road was closed north of State Road 56. Kellersville Road was closed.
Flash Flood, Clark
- When
- March 19, 2:31 AM EST to 5:31 AM EST
- Where
- Clark County, 2.34 mi SSW of Underwood to 0.66 mi NW of Otisco
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.571, -85.802
High water resulting from heavy rain closed sections of the Utica-Sellersburg Road, and the Memphis-Charlestown Road. Portions of U.S. Highway 31 were flooded and closed.
Flash Flood, Crawford
- When
- March 19, 2:32 AM EST to 8:32 AM EST
- Where
- Crawford County, 0.97 mi WNW of Mifflin to 0.77 mi N of English
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.305, -86.546
High water closed a few roads in central Crawford County, including Otter Creek Road and Milltown Road. Four to five feet of water covered East 5th Street in English.
Flash Flood, Harrison
- When
- March 19, 2:34 AM EST to 8:34 AM EST
- Where
- Harrison County, 0.83 mi SW of Laconia to 1.27 mi ESE of Moberly
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 38.022, -86.092
Numerous roads in the county were flooded, including portions of Indiana Highway 11. Big Indian Creek near Corydon was flooding, with trailers and vehicles under water. Flood waters from Big Indian Creek were close to Indiana Highway 335.
Flash Flood, Perry
- When
- March 19, 2:36 AM EST to 6:36 AM EST
- Where
- Perry County, 0.54 mi E of Tell City to 2.14 mi SE of Perry Co Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.950, -86.760
Numerous roads were flooded and closed due to heavy rains.
Flash Flood, Crawford
- When
- March 19, 4:11 AM EST to 10:11 AM EST
- Where
- Crawford County, 0.69 mi S of Milltown to 0.26 mi SSW of Milltown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.340, -86.270
The Blue River was out its banks around Milltown. Several roads were under water.
Flood, Dubois
- When
- March 19, 8:30 AM EST to 8:30 PM EST
- Where
- Dubois County, 2.87 mi WNW of Ireland to 1.06 mi W of Holland
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.441, -87.046
Numerous roads across the county remained closed due to high water.
Flood, Harrison
- When
- March 19, 8:35 AM EST to 3:00 PM EST
- Where
- Harrison County, 1.37 mi NW of Corydon to 2.25 mi SW of Palmyra
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.233, -86.139
The Big Indian Creek near Corydon flooded a campground. Trailers and vehicles were submerged in high water. Several creeks and streams were out of their banks near Palmyra.
Flood, Crawford
- When
- March 19, 12:44 PM EST to 10:45 PM EST
- Where
- Crawford County, 0.69 mi S of Milltown to 0.86 mi SSW of Milltown
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.340, -86.270
Flooding on the Blue River in Milltown closed some streets. Water was surrounding some homes.
Flood, Perry
- When
- March 19, 5:00 PM EST to March 27, 7:15 AM EST
- Where
- Perry County, 1.09 mi SSE of Troy to 0.7 mi ESE of Troy
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.985, -86.795
The Ohio River at Tell City crested at 44.5 feet around 600 AM EST on March 22. Flood stage at Tell City is 38 feet. The city flood wall is closed at 40 feet, and water reaches the base of the flood wall. Bottom land on both sides of the river floods.
Flood, Perry
- When
- March 20, 3:50 AM EST to March 26, 12:30 AM EST
- Where
- Perry County, Tell City to 1.82 mi NE of Dodd
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 37.950, -86.770
The Ohio River at Cannelton crested at 45.4 feet around 230 AM EST on March 22. Flood stage at Cannelton is 42 feet. Minor flooding occurs at this level, with agricultural land flooded between Cloverport, KY and Tell City, IN.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Tornado and Flash Flooding in Arkansas, March 18, 20081 death · $535,000 · EF1 · 10 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Flooding in Indiana, March 18 to 31, 2008$660,000 · 35 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Kentucky, March 18 to 21, 2008$852,000 · 17 events
- Flooding in Indiana, March 18 to 23, 2008$1.1 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89817, 89792, 89795, 89796, 89801, 89802, 89804, 89805, 89806, 89816, 89794, 89803, 89797, 89808, 89807, 89798, 89815, 89813, 89800, 89824, 89823.